MAUDE Adverse Event Report: COOK IRELAND LTD ZIMMON BILIARY STENT SET; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD ZIMMON BILIARY STENT SET; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G21396
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Event is fda mdr reportable based on the device malfunction reporting precedence for this device family for the issue of ¿stent kinked/bent'.During the preparation for the procedure, the physician noticed there was a burr on the edge of the stent and decided it was dangerous.Therefore, the complaint device was exchanged with another manufacturer¿s stent to complete the procedure.The complaint device did not contact with the patient.Additional information on sep 10th by (b)(6): regarding what "burr" is, i received additional information from the rep.The physician¿s comment: the doctor indicates that ¿burr¿ is at the hole which seems to be created by perforating of a wire guide.(please see the photo of ¿pr275733 enlarged view of the complaint point indicated by the doctor¿) however, the doctor says that he did not insert a wire guide into the device.When he opened the package, the device already had the hole and burr.Sales rep¿s comment: i checked the photos of the returned device.As pointed out by cr team of (b)(6) it seemed that a wire guide was used and perforated the device though the physician says he did not use a wire guide.I accept any investigation results.You can write the results as they are in the customer report.
 
Event or Problem Description
Event is fda mdr reportable based on the device malfunction reporting precedence for this device family for the issue of ¿stent kinked/bent'.During the preparation for the procedure, the physician noticed there was a burr on the edge of the stent and decided it was dangerous.Therefore, the complaint device was exchanged with another manufacturer¿s stent to complete the procedure.The complaint device did not contact with the patient.Additional information on sep 10th by (b)(6): regarding what "burr" is, i received additional information from the rep.The physician¿s comment: the doctor indicates that ¿burr¿ is at the hole which seems to be created by perforating of a wire guide.However, the doctor says that he did not insert a wire guide into the device.When he opened the package, the device already had the hole and burr.Sales rep¿s comment: i checked the photos of the returned device.As pointed out by cr team of japan, it seemed that a wire guide was used and perforated the device though the physician says he did not use a wire guide.I accept any investigation results.You can write the results as they are in the customer report.
 
Additional Manufacturer Narrative
1 x zebd-7-7 of lot number c1594655 was returned to cirl open in its original packaging.A kink and perforation was observed on the 2nd porthole at the tapered end of the stent.A 0.035-inch wireguide would not pass the kink.A review of the manufacturing records for zebd-7-7 of lot number c1594655 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1594655.The instructions for use, which accompanies this device instructs the user to ¿visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use.¿ also, the user is instructed by the instructions for use, : ¿care must be exercised when straightening the pigtail curls* in order to avoid kinking or breaking the stent.¿ there is no evidence to suggest that the user did not follow the instructions for use.A definitive root cause cannot be determined, as the circumstances of use cannot be replicated in the laboratory and due to limited information.A possible cause of this complaint may be that the kink occurred while being straightened as it was being loaded onto the wire guide.Complaint is confirmed as the failure was verified in the laboratory.According to the information reported, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
ZIMMON BILIARY STENT SET
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key9103370
Report Number3001845648-2019-00484
Device Sequence Number2430574
Product Code FGE
UDI-Device Identifier00827002213968
UDI-Public(01)00827002213968(17)220312(10)C1594655
Combination Product (Y/N)N
PMA/510(K) Number
K851962
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date03/12/2022
Device Model NumberG21396
Device Catalogue NumberZEBD-7-7
Device Lot NumberC1594655
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/24/2019
Was the Report Sent to FDA? No
Distributor Facility Aware Date08/26/2019
Event Location Hospital
Initial Date Received by Manufacturer 08/27/2019
Supplement Date Received by Manufacturer08/27/2019
Initial Report FDA Received Date09/23/2019
Supplement Report FDA Received Date10/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1